Thunderstorm Wind, Jackson
- When
- August 18, 11:50 AM EST
- Where
- Jackson County, Kurtz
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.967, -86.200
30 by 70 foot pole barn downed
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Aug 18, 3:00 AM EST, 8 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 300 AM EST SUN AUG 18 2002 BIGGEST PROBLEM WILL BE POPS TODAY THROUGH MONDAY AS WEAKENING CD FNT CURRENTLY NEAR A KFWA-KSTL LINE STALLS ACROSS OUR SOUTHERN CWA LATER TODAY. ALL MODELS ESPECIALLY AVN CURRENTLY OVERDOING PRECIP. THUNDERSTORMS WERE OCCURRING OVER NW MISSOURI WITH SCATTERED SHOWERS TO CENTRAL ILLINOIS. UPPER AIR DOES NOT SHOW MUCH TO KICK OFF THUNDERSTORMS TODAY. ETA CAPES ONLY ABOUT 600-1000 J/KG. BUT WITH FNT STALLING ACROSS AREA LATER TODAY WILL LEAVE IN LOW POPS CENTRAL AND SOUTH. MODELS MOVE FNT NORTH TO NORTHERN INDIANA BY MONDAY AS A S/W MOVES TO SOUTHERN GREAT LAKES AND NORTHERN INDIANA. ALL MODELS INDICATE BEST CHANCE OF PRECIP THEN ESPECIALLY OUR NORTHERN CWA. AFTER S/W MOVES BY FRONT MOVES SOUTH AND DRIER AIR MOVES IN. WILL KEEP A CHANCE OF THUNDERSTORMS IN OUR SOUTH MONDAY EVENING. OTHER DRY WEATHER SHOULD BE THE RULE MONDAY NIGHT THROUGH THURSDAY PER MRF. TEMPERATURES STARTING OUT A BIT WARMER THAN MODELS THIS MORNING AND THEY MAY BE A BIT WARMER ESPECIALLY SOUTH OF FRONT THIS AFTERNOON. OTHERWISE WILL GO WITH A BLEND OF FWC/MAV TEMPS MOST OTHER PERIODS. .IND...NONE. JEH
INZ021-028>031-035>049-051>057-060>065-067>072-181330- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 635 AM EST SUN AUG 18 2002 SCATTERED THUNDERSTORMS WILL OCCUR TODAY MAINLY OVER THE SOUTHERN HALF OF CENTRAL INDIANA. A WEAK COLD FRONT WILL BECOME STATIONARY OVER SOUTH CENTRAL INDIANA THIS AFTERNOON. A WEAK UPPER AIR DISTURBANCE MOVING EAST FROM THE PLAINS WILL HELP GENERATE A FEW THUNDERSTORMS. A FEW THUNDERSTORMS MAY PRODUCE BRIEF GUSTY WINDS AND HEAVY RAINFALL. HOWEVER WE ARE NOT EXPECTING ANY OF THESE THUNDERSTORMS TO BECOME SEVERE TODAY OR TONIGHT. SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HENDRICKSON
The Indianapolis radar (KIND), 83 km away, was scanning. The volume nearest the first event began at 16:52 UTC.
1 thunderstorm wind. Local standard time, as filed.
30 by 70 foot pole barn downed
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5309901.